# SDR 20010205CW010

- Difficulty date: January 10, 2001
- Submitted: February 5, 2001
- Operation: General aviation
- Aircraft: N514MS
- Make and model: Piper PA-28-161
- Aircraft serial: 288316099
- System (JASC): 7160 · Engine Air Intake System
- Part: Valve
- Part number: 87327002
- Condition: Worn
- Location: Carb Air Box
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIR VALVE IN CARB AIR BOX HAS BEEN REPLACED 3 TIMES WITH T/S : 1/327.3, 2/622.7, 3/186.4  ALL 3 REPLACEMENTS DUE TO WORN OR BROKEN ACTUATOR LEVER.  THIS LEVER WAS ORIGINALLY A STEEL PART THAT SEEMED TO LAST FOREVER.  THE AL APPEARS TO BE TOO SOFT.  SUSPECT WHEN IT IS WELDED TO THE FHAFT ANY HEAT TREATMENT PRESENT, IS LOST.
